Alert archive / Tennessee / Flash Flood Warnings in 2020
Flash Flood Warning 27, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 30, 2020, 9:38 PM CDT for Overton County, Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2020, 9:38 PM CDT (02:38 UTC)
- Expired
- Aug 31, 2020, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Overton County, TN
The radar
The Nashville radar (KOHX), 113 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 10:13 PM CDT | FLASH FLOOD | 4 Ssw Livingston, TN | HOME ALMOST UNDERWATER ALONG THE RIVER BY RICKMAN ROAD AND SOUTHWOOD. |
| Aug 30, 10:24 PM CDT | FLASH FLOOD | 1 Ssw Livingston, TN | ADDITIONAL REPORTS OF FLASH FLOODING INCLUDING: W MAIN ST / BRADFORD HICKS ON-RAMP, 512 W MAIN ST, VILLA DRIVE/MINNOW POND ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
729
WGUS54 KOHX 310238
FFWOHX
TNC133-310545-
/O.NEW.KOHX.FF.W.0027.200831T0238Z-200831T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
938 PM CDT Sun Aug 30 2020
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Overton County in middle Tennessee...
* Until 1245 AM CDT.
* At 938 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Livingston, Hickman and Standing Stone State Park.
Several streets have been flooded in and around the city of
Livingston.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3650 8539 3652 8526 3643 8514 3641 8513
3641 8512 3639 8512 3622 8523 3622 8537
3632 8548 3636 8550 3649 8545 3650 8540
3649 8540 3649 8538
FLASH FLOOD...RADAR INDICATED
$$
JB WrightWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 7:40 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 30, 7:40 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Nashville TN 740 PM CDT Sun Aug 30 2020 .DISCUSSION... Removed late this afternoon zone grouping from zone forecast product. Showers and scattered thunderstorms have shifted east of I-40 Cooridor. These will continue moving eastward and eventually out of mid state region in next hour or so. Weather pattern surface and aloft conducive to rounds of scattered to numerous showers and isolated to scattered thunderstorms thru the night. Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Current temperature trends in line with forecasted lows. Remainder of forecast continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Several admendments possible thru 31/24Z. VFR conditions should prevail thru 31/12Z. VFR conditions expected BNA/MQY thru 31/24Z. MVFR ceilings CKV 31/12Z-31/127Z and CSV 31/07Z-31/16Z per best chance of vcnty tstm development. Formation confidence per develop at/movement over terminals not high enough to mention. Expecting shwr chances CSV either VCSH/VFR light prevailing thru 31/24Z. As shwrs/sct tstms continue moving E after 31/00Z, may get in vcnty/CSV terminal, but confidence not high enough initially to mention prevailing or even TEMPO group. If development occurs, will admendments address. Some variability light sfc winds expected thru 31/14Z with a swly orientation developing 31/14Z-31/24Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........JB Wright
Hazardous weather outlook, Aug 30, 5:05 AM CDT, 16 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 505 AM CDT Sun Aug 30 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-311015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 505 AM CDT Sun Aug 30 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Clusters of showers and thunderstorms will move across Middle Tennessee today, and especially tonight. Some thunderstorms will be strong with heavy downpours and gusty winds. A couple of the storms could briefly reach severe levels with damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Widespread severe weather is not expected, but a few storms could be strong each day Monday through Friday. The strongest storms are expected in the afternoon and evening hours with locally heavy downpours and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter should relay any information about observed severe weather or flooding to the NWS while following all local, state, and CDC guidelines. 13
In the hours before
Special weather statement, Aug 30, 6:50 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
650 PM CDT Sun Aug 30 2020
TNZ008-009-029-310030-
Trousdale TN-Sumner TN-Macon TN-
650 PM CDT Sun Aug 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER...MACON AND
NORTHWESTERN TROUSDALE COUNTIES UNTIL 730 PM CDT...
At 649 PM CDT, Doppler radar was tracking a strong thunderstorm over
Westmoreland, or 10 miles north of Hartsville, moving east at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lafayette and Westmoreland.
LAT...LON 3662 8588 3645 8587 3642 8629 3660 8633
3664 8614
TIME...MOT...LOC 2349Z 260DEG 30KT 3653 8622
21Special weather statement, Aug 30, 6:57 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
657 PM CDT Sun Aug 30 2020
TNZ063-077-078-310030-
Cannon TN-Coffee TN-Warren TN-
657 PM CDT Sun Aug 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WARREN...CENTRAL
COFFEE AND SOUTH CENTRAL CANNON COUNTIES UNTIL 730 PM CDT...
At 656 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manchester, moving northeast at 30 mph.
Pea size hail, winds in excess of 40 mph, brief heavy rainfall, and
frequent cloud to ground lightning strikes will be possible with
this storm.
Locations impacted include...
Manchester, Morrison, Viola and Summitville.
This includes Interstate 24 between mile markers 101 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to minor localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3548 8625 3558 8623 3573 8596 3553 8579
3551 8583 3552 8586 3553 8587 3552 8588
3550 8588 3540 8612
TIME...MOT...LOC 2355Z 239DEG 26KT 3555 8608
JB WrightSpecial weather statement, Aug 30, 7:07 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
707 PM CDT Sun Aug 30 2020
TNZ008-009-028>030-310045-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
707 PM CDT Sun Aug 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...SOUTHEASTERN
SUMNER...NORTHEASTERN WILSON...SOUTHERN MACON AND TROUSDALE COUNTIES
UNTIL 745 PM CDT...
At 706 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Hartsville, moving east at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Gallatin, Lafayette, Hartsville, Dixon Springs, Pleasant Shade,
Bledsoe Creek State Park and Dickerson Chapel Recreation Area.
LAT...LON 3630 8584 3629 8585 3628 8584 3626 8638
3644 8641 3657 8591
TIME...MOT...LOC 0006Z 260DEG 30KT 3637 8630
21Special weather statement, Aug 30, 7:33 PM CDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service Nashville TN 733 PM CDT Sun Aug 30 2020 TNZ028>030-310115- Wilson TN-Trousdale TN-Smith TN- 733 PM CDT Sun Aug 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...NORTHEASTERN WILSON AND SOUTHERN TROUSDALE COUNTIES UNTIL 815 PM CDT... At 733 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Hartsville, moving east at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Carthage, Hartsville, South Carthage, Pleasant Shade, Dickerson Chapel Recreation Area and Dixon Springs. LAT...LON 3624 8622 3637 8625 3641 8592 3622 8592 TIME...MOT...LOC 0033Z 262DEG 19KT 3629 8618 21
Special weather statement, Aug 30, 8:24 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
824 PM CDT Sun Aug 30 2020
TNZ033-310200-
Overton TN-
824 PM CDT Sun Aug 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON COUNTY UNTIL
900 PM CDT...
At 824 PM CDT, Doppler radar was tracking a strong thunderstorm near
Livingston, moving northeast at 20 mph.
Pea size hail, winds in excess of 30 mph, frequent cloud to ground
lightning strikes, and brief heavy rainfall will be possible with
this storm.
Locations impacted include...
Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3652 8531 3645 8524 3637 8546 3639 8550
3640 8550 3645 8548
TIME...MOT...LOC 0123Z 228DEG 16KT 3641 8541
JB WrightLocal storm report, Aug 30, 9:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
932 PM CDT SUN AUG 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM FLASH FLOOD LIVINGSTON 36.39N 85.32W
08/30/2020 OVERTON TN EMERGENCY MNGR
REPORT OF FLOODED ROADWAYS. RICKMAN RD AT SOUTH WOOD
RD, OAK STREET, EAST MAIN/WINDLE STREET, 1660'S ROSE
DRIVE, HENSON STREET
&&
EVENT NUMBER OHX2000514
CMAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:07 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 38 min |
| Aug 30, 7:33 PM CDT | Special Weather Statement | OHX | Smith | 42 min |
| Aug 30, 7:41 PM CDT | Areal Flood Advisory | OHX | Sumner, Trousdale | 3 hr |
| Aug 30, 8:24 PM CDT | Special Weather Statement | OHX | Overton | 36 min |
| Aug 30, 9:09 PM CDT | Areal Flood Advisory | OHX | Clay, DeKalb, Fentress, Jackson, Overton, Putnam and 1 more | 3 hr |
| Aug 30, 10:51 PM CDT | Flash Flood Warning | OHX | Jackson, Putnam, Smith | 3 hr |
| Aug 31, 4:06 PM CDT | Special Weather Statement | OHX | Stewart | 39 min |
| Aug 31, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 26 min |
| Aug 31, 4:46 PM CDT | Special Weather Statement | OHX | Montgomery | 44 min |
| Aug 31, 5:44 PM CDT | Special Weather Statement | OHX | Williamson | 46 min |
Nearby
Flash Flood Warnings in Tennessee, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.